Minnesota, 2002Damaging Wind in Minnesota, August 11, 2002
August 11, 2002 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 11, 6:55 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 11, 6:55 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT SUN AUG 11 2002
UPDATED AROUND 7 PM TO COVER CHANGES TO SEVERE THUNDERSTORM
WATCHES. ALSO MADE SOME MINOR ADJUSTMENTS TO BACK OFF BEST
THUNDERSTORM CHANCES ACROSS EASTERN COUNTIES. STILL EXPECTING
CURRENT LINE OF TSRA ACROSS CENTRAL SD TO FORM A COHESIVE LINE WITH
THREAT OF DAMAGING WIND SPREADING EAST ACROSS THE CWA OVERNIGHT.
NO OTHER CHANGES NEEDED AT THIS TIME.
FSD...NONE
HACKER
In the hours before
Special weather statement, Aug 11, 6:30 PM CST, 4 hours 45 minutes before
SDZ038-050-052-053-120100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT SUN AUG 11 2002
...SEVERE THUNDERSTORM WATCH NUMBER 590 FOR GREGORY COUNTY HAS BEEN
REPLACED BY SEVERE THUNDERSTORM WATCH 594...
...SEVERE THUNDERSTORM WATCH 589 EXTENDED BY WATCH NUMBER 594 FOR
JERAULD...BEADLE...AND SANBORN COUNTIES...
THE STORM PREDICTION CENTER HAS ISSUED ANOTHER SEVERE THUNDERSTORM
WATCH...NUMBER 594...UNTIL MIDNIGHT...FOR MUCH OF EASTERN SOUTH
DAKOTA...EXCEPT AREAS ROUGHLY SOUTHEAST OF A LINE FROM BROOKINGS
TO YANKTON. THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM
WATCH NUMBER 590 FOR GREGORY COUNTY...AND EXTENDS THE PREVIOUS WATCH
FOR JERAULD...BEADLE...AND SANBORN COUNTIES.
Local storm report, Aug 11, 7:33 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT SUN AUG 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM (9V9)CHAMBERLAIN ARPT SD 58 MPH TSTM GUST
08/11/02 BRULE ASOS REPORTLocal storm report, Aug 11, 7:49 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT SUN AUG 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 20 NW WESSINGTON SPGS SD .88 INCH HAIL
08/11/02 JERAULD REPORTED BY PUBLIC.Local storm report, Aug 11, 9:20 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SUN AUG 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 15 NE HURON SD 60 MPH TSTM GUST
08/11/02 BEADLE REPORTED BY STORM
SPOTTER.
0855 PM 10 NW WESSINGTON SPGS SD 60 MPH TSTM GUST
08/11/02 JERAULD REPORTED BY PUBLIC.
0859 PM 5 N IROQUOIS SD 60 MPH TSTM GUST
08/11/02 BEADLE REPORTED BY STORM
SPOTTER.
0916 PM 7 NE WHITE LAKE SD 60 MPH TSTM GUST
08/11/02 AURORA REPORTED BY STORM
SPOTTER.
0930 PM 3 NE WOONSOCKET SD .75 INCH HAIL
08/11/02 SANBORN REPORTED BY STORM
SPOTTER.
0933 PM (MHE)MITCHELL ARPT SD 67 MPH TSTM GUST
08/11/02 DAVISON RECORDED ON AUTOMATED
OBSERVING EQUIPMENT.
0942 PM MITCHELL SD WIND DAMAGE
08/11/02 DAVISON TREES AND POWER LINES
DOWN IN TOWN. REPORTED
BY EMERGENCY MANAGEMENT.
0945 PM 6 W FULTON SD 60 MPH TSTM GUST
08/11/02 HANSON TREE BRANCHES DOWN.
REPORTED BY STORM
SPOTTER.
1005 PM 14 N DELMONT SD .75 INCH HAIL
08/11/02 DOUGLAS REPORTED BY STORM
SPOTTER.Local storm report, Aug 11, 9:48 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1048 PM CDT SUN AUG 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM PARKSTON SD .88 INCH HAIL
08/11/02 HUTCHINSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SOME QUARTER SIZE HAIL.Local storm report, Aug 11, 9:53 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 PM CDT SUN AUG 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM (FSD)JOE FOSS FLD SIOUX F SD 77 MPH TSTM GUST
08/11/02 MINNEHAHA AUTOMATED SENSOR REPORT.Thunderstorm Wind, Jackson
- When
- August 11, 11:15 PM CST
- Where
- Jackson County, 4 mi W of Jackson
- Measured
- 76 kt (87 mph)
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.617, -95.083
Thunderstorm winds, measured by privately owned equipment, cracked windows in a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 11 to 20, 20028 deaths · 10 events
- Tornado in North Dakota, August 11, 2002$650,000 · F4 · 1 event
- Heat in New Jersey, August 11 to 20, 20021 death · 17 events
- Hail and Damaging Winds in Nebraska, August 11, 2002$625,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Nebraska, August 11, 2002$226,000 · 2.75 in hail · 28 events
- Flash Flood and Hail in Wisconsin, August 11, 2002$600,000 · 2 in hail · 7 events
- Wildfire in California, August 11 to 15, 200210 injured · $15,000 · 1 event
- Damaging Wind in South Dakota, August 11, 2002$500,000 · 67 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11 to 12, 2002$217,000 · 1 in hail · 16 events
- Flooding and Hail in Ohio, August 11, 2002$123,000 · 1.75 in hail · 13 events
- Tornadoes and Hail in Kansas, August 11 to 12, 2002$19,000 · F1 · 23 events
- Hail and Damaging Wind in Kansas, August 11, 2002$75,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313442.